Alert archive / Ohio / Special Weather Statements in 2020

Special Weather Statement, NWS Pittsburgh, PA

April 7, 2020Muskingum County, Ohio

NWS Pittsburgh, PA issued this special weather statement at Apr 7, 2020, 4:21 PM EDT for Muskingum County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2020, 4:21 PM EDT (20:21 UTC)
Expired
Apr 7, 2020, 4:45 PM EDT
In force
24 min
Issued by
NWS Pittsburgh, PA

County Muskingum County, OH

The radar

The Cincinnati radar (KILN), 156 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1376 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

731 
WWUS81 KPBZ 072021
SPSPBZ

Special Weather Statement
National Weather Service Pittsburgh PA
421 PM EDT Tue Apr 7 2020

OHZ057-072045-
Muskingum-
421 PM EDT Tue Apr 7 2020

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT SOUTHERN MUSKINGUM COUNTY...

At 421 PM EDT, a strong thunderstorm was located near South
Zanesville, or near Zanesville, moving east at 20 mph.

Wind gusts up to 45 mph and small hail are possible with this storm.

Locations impacted include...
Zanesville...                     South Zanesville...
North Zanesville...               Philo...
Pleasant Grove...                 Fultonham...
Cannelville...                    Chandlersville...
Ruraldale...                      Bridgeville...
Duncan Falls...                   East Fultonham...

This includes  Interstate 70 in Ohio between mile markers 145 and
164.
 
LAT...LON 3995 8220 3997 8220 4005 8184 3976 8179
      3977 8208 3982 8208 3982 8216 3985 8217
      3991 8216 3991 8219
TIME...MOT...LOC 2021Z 254DEG 19KT 3991 8209 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Apr 7, 12:10 PM EDT, 4 hours 11 minutes earlier.

Area forecast discussion, Apr 7, 12:10 PM EDT, 4 hours 11 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1210 PM EDT Tue Apr 7 2020

.SYNOPSIS...
Severe thunderstorms will be possible this afternoon and overnight,
with large hail and strong winds. Additional rain is expected
Thursday with a cold front before dry weather returns this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
A drying and quickly warming trend has been observed upstream,
coincident with CAPE building from the South, which will maintain the
severe threat this afternoon. A lull in convective activity is
likely as well as an EML arrives and caps convection lending the
environment both the opportunity and the time to destabilize and dry
post- morning convection.

It appears as if jet dynamical ascent will provide the necessary
vertical motion to puncture the EML this afternoon in Eastern Ohio,
which will allow any thunderstorm updraft access to an unstable
environment aloft capable of producing large hail, damaging wind and
a mesocyclone. Veering wind with height and an EML puncture attitude
suggests this afternoon/evening looks to be isolated and cellular.

A sfc cold front should initiate more linear coverage of convection
upstream across Eastern Michigan late this evening, dropping
southeast into the Ohio Valley late tonight into early Wednesday
morning. Convective mode for this round will likely be QLCS- like,
with the threat for damaging wind gusts, large hail, and isolated
embedded tornadoes.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Mid-morning Wednesday shortwave ridging will ensue coincident with
a brief dry period and above normal temperature. Late Wednesday a
positively tilted trough North of the Great Lakes will drag a robust
cold front through the area with another round of precipitation
possible through the overnight into Thursday. Much colder air will
arrive behind the front and may prompt a change to snow Thursday
night. At this time, only minor-to- trace accumulations are expected
north of I-80.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Shortwaves embedded in NW flow will bring the chance for rain/mixed
with snow showers and cold temperature Friday. At this time little to
no accumulation is expected. High pressure returns Saturday,
returning dry weather through much of the weekend. Crossing low
pressure and upper troughing will return rain chances late this
weekend into early next week. Temperature will moderate back to the
seasonal norm through the weekend.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
With most sites favoring a decent dewpoint/temp spread and warm
advection prevailing, VFR ceilings will be observed until early
afternoon despite lingering rain showers. A brief period of MVFR vis
could be experience in a heavier downpour.

By late afternoon a shortwave over northern Ohio will kick off
another round of scattered showers/thunderstorms. A few of TAF sites
could see severe storms; will continue to hold TSRA for all sites
this afternoon.

Hi-Res models have come to agreement that a line of strong
thunderstorms are expected to form near Lake Erie and quickly move
south late tonight/early tomorrow morning. IFR conditions are likely
across sites between 04Z-09Z within the line and then possible
afterwards as low- level moisture becomes trapped in stagnant air.

.Outlook...
Restrictions are forecast to persist until early Wednesday before
improvement ensues. Expect conditions to degrade once again with a
cold front passage on Thursday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Apr 7, 12:31 PM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1231 PM EDT Tue Apr 7 2020

MDZ001-PAZ007>009-013>016-020>023-029-031-073>076-WVZ001>004-012-021-
509>514-081645-
Garrett-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson PA-
Beaver-Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland-
Westmoreland Ridges-Fayette-Fayette Ridges-Hancock-Brooke-Ohio-
Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
1231 PM EDT Tue Apr 7 2020

This Hazardous Weather Outlook is for western Maryland, northwest
Pennsylvania, southwest Pennsylvania, western Pennsylvania,
northern West Virginia and the northern panhandle of West Virginia.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected through late tonight. A Slight Risk for
severe storms is possible beginning this afternoon through early
Wednesday, with damaging winds and large hail being the primary
threats. An isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ039>041-048>050-057>059-068-069-081645-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-
1231 PM EDT Tue Apr 7 2020

This Hazardous Weather Outlook is for east central Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected today through late tonight. An Enhanced
Risk for severe storms is possible beginning this afternoon through
early Wednesday, with damaging winds and large hail being the primary
threats. An isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Apr 7, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
421 PM EDT Tue Apr 7 2020

OHZ057-072045-
Muskingum-
421 PM EDT Tue Apr 7 2020

...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT SOUTHERN MUSKINGUM COUNTY...

At 421 PM EDT, a strong thunderstorm was located near South
Zanesville, or near Zanesville, moving east at 20 mph.

Wind gusts up to 45 mph and small hail are possible with this storm.

Locations impacted include...
Zanesville...                     South Zanesville...
North Zanesville...               Philo...
Pleasant Grove...                 Fultonham...
Cannelville...                    Chandlersville...
Ruraldale...                      Bridgeville...
Duncan Falls...                   East Fultonham...

This includes  Interstate 70 in Ohio between mile markers 145 and
164.

LAT...LON 3995 8220 3997 8220 4005 8184 3976 8179
      3977 8208 3982 8208 3982 8216 3985 8217
      3991 8216 3991 8219
TIME...MOT...LOC 2021Z 254DEG 19KT 3991 8209

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:50 PM EDTSpecial Weather StatementPBZMuskingum25 min
Apr 7, 4:57 PM EDTSevere Thunderstorm WarningPBZMuskingum, Noble33 min
Apr 7, 5:19 PM EDTSevere Thunderstorm WarningPBZNoble26 min

Nearby

Special Weather Statements in Ohio, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.